, Volume 1, Issue 4, pp 305–317 | Cite as

More Spectral Theory in Ordered Banach Algebras

  • S. Mouton (née Rode)
  • H. Raubenheimer


We continue our development of spectral theory for positive elements in an ordered Banach algebra. In particular we provide a suitable version of the Krein-Rutman theorem, obtain some results concerning the peripheral spectrum of a positive element and provide a characterisation of positive quasi inessential elements, in the context of an ordered Banach algebra.

ordered Banach algebra positive element 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    W. Arendt: On the o-spectrum of regular operators and the spectrum of measures, Math. Z. 178(1981), 271-287.Google Scholar
  2. 2.
    B. Aupetit: Inessential elements in Banach algebras, Bull. London Math. Soc. 18(1986), 493-497.Google Scholar
  3. 3.
    B. Aupetit and H. du T. Mouton: Spectrum-preserving linear mappings in Banach algebras, Studia Mathematica 109(1) (1994), 91-100.Google Scholar
  4. 4.
    B.A. Barnes, G.J. Murphy, M.R.F. Smyth and T.T. West: Research notes in mathematics 67 . Riesz and Fredholm theory in Banach algebras, Pitman 1982.Google Scholar
  5. 5.
    F.F. Bonsall and J. Duncan: Complete normed algebras, Springer-Verlag 1973.Google Scholar
  6. 6.
    V. Caselles: On the peripheral spectrum of positive operators, Israel J. Math. 58(1987), 144-160.Google Scholar
  7. 7.
    J.B. Conway: A course in functional analysis, Springer-Verlag 1990.Google Scholar
  8. 8.
    B. de Pagter and A.R. Schep: Measures of non-compactness of operators in Banach lattices. J. Funct. Anal. 78(1988), 31-55.Google Scholar
  9. 9.
    H.R. Dowson: Spectral theory of linear operators, Academic Press 1978.Google Scholar
  10. 10.
    S. Giotopoulos and M. Roumeliotis: Algebraic ideals of semiprime Banach algebras, Glasgow Math. J. 33(1991), 359-363.Google Scholar
  11. 11.
    J.J. Grobler and H. Raubenheimer: Spectral properties of elements in different Banach algebras, Glasgow Math. J. 33(1991), 11-20.Google Scholar
  12. 12.
    J.J. Grobler, H. Raubenheimer and P. van Eldik: Fredholm theory for operators in an operator ideal with a trace. I, Integral equations and operator theory 5(1982), 773-790.Google Scholar
  13. 13.
    R.E. Harte and A.W. Wickstead: Boundaries, hulls and spectral mapping theorems, Proc. R. Irish Acad. Vol. 81ANo. 2 (1981), 201-208.Google Scholar
  14. 14.
    M.G. Krein and M.A. Rutman: Linear operators leaving invariant a cone in a Banach space, Amer. Math. Soc. Transl. 26(1950).Google Scholar
  15. 15.
    J. Martinez and J.M. Mazón: Quasi-compactness of dominated positive operators and C0-semigroups, Math. Z. 207(1991), 109-120.Google Scholar
  16. 16.
    H. du T. Mouton: On inessential ideals in Banach algebras, Quaestiones Mathematicae 17(1994), 59-66.Google Scholar
  17. 17.
    H. du T. Mouton and H. Raubenheimer: More on Fredholm theory relative to a Banach algebra homomorphism, Proc. R. Irish Acad. Vol. 93ANo. 1 (1993), 17-25.Google Scholar
  18. 18.
    C.K. Pedersen: C*-algebras and their automorphism groups, Academic Press 1978.Google Scholar
  19. 19.
    J. Puhl: The trace of finite and nuclear elements in Banach algebras, Czech. Math. J. 28(1978), 656-676.Google Scholar
  20. 20.
    H. Raubenheimer and S. Rode: Cones in Banach algebras, Indag. Mathem. N.S. 7(4)(1996), 489-502.Google Scholar
  21. 21.
    S. Rode: Cones in Banach algebras, Thesis, University of the Orange Free state 1994.Google Scholar
  22. 22.
    W. Rudin: Funtional analysis, McGraw-Hill 1973.Google Scholar
  23. 23.
    H.H. Schaefer: Banach lattices and positive operators, Springer-Verlag 1974.Google Scholar
  24. 24.
    H.H. Schaefer: On the o-spectrum of order bounded operators, Math. Z. 154(1977), 79-84.Google Scholar
  25. 25.
    H.H. Schaefer: Topological vector spaces, Springer-Verlag 1971.Google Scholar
  26. 26.
    M.R.F. Smyth: Riesz theory in Banach algebras, Math. Z. 145(1975), 145-155.Google Scholar
  27. 27.
    A.C. Zaanen: Riesz spaces II, North-Holland 1983.Google Scholar

Copyright information

© Kluwer Academic Publishers 1997

Authors and Affiliations

  • S. Mouton (née Rode)
    • 1
  • H. Raubenheimer
    • 2
  1. 1.Department of MathematicsUniversity of StellenboschStellenboschSouth Africa
  2. 2.Department of MathematicsUniversity of the Free StateBloemfonteinSouth Africa

Personalised recommendations